Sertraline-Related Bleeding Tendency: Could It Be Dose-Dependent?

Abstract

Selective serotonin reuptake inhibitors (SSRIs) are reported to be associated with increased bleeding tendency. While findings of recent studies explain a lot about the pathophysiology of this side-effect, there is a general tendency to discontinue SSRIs as harmful medications. We report two instances of dose-dependent relations between sertraline and bleeding tendency. Bleeding diathesis was alleviated by adjusting dosage of medication. It could be argued that benefits of SSRIs could outweigh this potential and probably avoidable side-effect; if dose-adjustment is properly implemented.

Extracted Key Phrases

Cite this paper

@inproceedings{Shahrbabki2014SertralineRelatedBT, title={Sertraline-Related Bleeding Tendency: Could It Be Dose-Dependent?}, author={Mahin Eslami Shahrbabki and Amir Eslami Shahrbabaki}, booktitle={Iranian journal of psychiatry and behavioral sciences}, year={2014} }